MAUDE Adverse Event Report: ICU MEDICAL, INC. DELTEC GRIPPER PLUS NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

ICU MEDICAL, INC. DELTEC GRIPPER PLUS NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 21-2770-24
Medical Device Problem Codes Complete Blockage (1094); Coagulation in Device or Device Ingredient (1096); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a line blockage, as saline did not flow.The event occurred during priming at the facility, prior to patient use.No patient harm or adverse event was reported.
 
Additional Manufacturer Narrative
B3: unknown; no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
H2) device evaluation: d3 manufacturer establishment name updated.H3, h6: the device was returned for root cause analysis and the investigation findings concluded after visual inspection and functional testing, and the customer problem was duplicated.There was no physical damage observed.The device was connected to the syringe returned and priming was attempted.An occlusion was observed, and priming was unsuccessful.The occlusion area was opened at the tubing-needle junction point.A solvent occlusion was observed within the needle.The most likely/suspected cause of the issue was an errant solvent observed within the needle.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.

Brand Name
DELTEC GRIPPER PLUS NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
ICU MEDICAL, INC.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22441489
Report Number3012307300-2025-08057
Device Sequence Number20701341
Product Code FMI
UDI-Device Identifier10610586025631
UDI-Public(01)10610586025631(17)300310(10)6101743
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-2770-24
Device Lot Number6101743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown